MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM; CATHETER HEMODIALYSIS NON IMPL
Catalog Number CS-12142-F
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "guidewire broke off in the raulerson syringe".The device was removed.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis; the complaint of a separated guide wire was able to be confirmed by the photos.The image appears to show the proximal end of a guide wire with a separated weld.The arrow raulerson syringe (ars) handle from the proximal end was pictured in the photo.Biological material was observed on the handle and within the ars lumen and damage to the handle was also observed.However, without the sample returned for analysis, complete visual inspection could not be performed, and the potential root cause could not be confirmed.The customer report of a separated guide wire was confirmed by visual inspection of the customer supplied photos.The image appears to show the proximal end of a guide wire with a separated weld; however, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.Unique identifier (udi)# corrected to (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and arrow raulerson syringe (ars) for evaluation.Large amounts of biological material were observed within the ars handle and on the inner molded cannula.Visual inspection of the guide wire revealed that the guide wire was separated from the proximal end.The proximal weld and the proximal portion of the guide wire core wire was separated and not returned.No major kinking was observed along the guide wire body.Microscopic examination confirmed the damage.Visual and microscopic examination of the ars revealed large amounts of biological material within the ars handle.No other defects or anomalies were identified.The overall length of the guide wire core wire measured 683mm, which is not within the specifications of 694 - 706mm per product drawing.Therefore, at least 11mm of the guide wire was separated and not returned.The guide wire outer diameter measured 0.941mm, which is within the specifications of 0.94-0.965 per product drawing.Functional inspection of the returned ars was performed per the product ifu which states , "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portion of the returned guide wire was advanced through the returned ars and met a blockage within the ars.The biological material likely caused or contributed to the guide wire damage as once the blockage was removed, the undamaged portions of the guide wire and a lab inventory guide wire were advanced through the ars and passed with little to no resistance.A manual tug test confirmed the distal weld was intact.A device history record review was performed and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual inspection of the guide wire revealed that it was separated from the proximal weld.The guide wire and ars met all relevant requirements.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.A device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 14 FR X 15 CM
Common Device Name
CATHETER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19418343
Report Number3006425876-2024-00518
Device Sequence Number8567231
Product Code MPB
UDI-Device Identifier00801902100122
UDI-Public(01)00801902100122(11)220906(17)260531(10)71F22J0099(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K991431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue NumberCS-12142-F
Device Lot Number71F22J0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer06/21/2024
09/12/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date06/25/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient SexUnknown